iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologywithdrawal bleedingI had a pill on my cycle’s third day. Are there pregnancy chances?

Is it necessary to have withdrawal bleeding after taking an I-pill?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Uzma Arqam

Medically reviewed by

iCliniq medical review team

Published At June 2, 2023
Reviewed AtJanuary 22, 2024

Patient's Query

Hi doctor,

I have a regular cycle of 28 to 30 days. I had I-pill on the third day of the period. At that time I was having minor bleeding and I had unprotected sex but after that I took I-pill within 10 hours. After two days my periods stopped. Now, I am worried because I have not got withdrawal bleeding yet, which should be within five to seven days of taking the pill.

  1. Is it necessary to have withdrawal bleeding after taking I-pill on the third day of the period?
  2. What are the chances of pregnancy?
  3. Why I am not getting withdrawal bleeding?
  4. Does I-pill work in periods and how it is working in periods?

Please help me.

Thank you.

Answered by Dr. Uzma Arqam

Hi,

Welcome to icliniq.com.

I read your query and can understand your concern.

Have you taken an advised dose of I-pill (Levonorgestrel)?

If the pill is not taken at the proper dose, it might not work as expected. You have taken it in the middle of menstrual bleeding and therefore you might get prolonged bleeding afterward.

Also, in the case of hormonal imbalance, some extra effects could be seen. But sex during menstruation is least likely to cause conception as it is not a fertile period. As I told you might get prolonged menstrual bleeding or brownish-reddish vaginal discharge. Wait for the next period. I hope things would be better. If you are too anxious, for your satisfaction do serum beta hCG (blood pregnancy test). It will more likely be negative.

Hope this helps.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Uzma Arqam
Dr. Uzma Arqam

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy